MAUDE Adverse Event Report: US SURGICAL PUERTO RICO SURGIWAND II; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

US SURGICAL PUERTO RICO SURGIWAND II; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 178083
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/29/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.Pmv found no leakage during testing and found that device irrigation and suction functions worked properly.Pmv found that device shaft disengaged from body of device.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Analysis concluded there were no assembly component related failures.Replication of the observed condition may occur when the device is subjected to improper or excessive force during a clinical procedure causing the disengagement of the cannula plug from the trumpet assembly.This disengagement may result in subsequent leakage as reported.The root cause of the observed damage was misuse of the product which would have caused or contributed to the reported incident.Should new information become available, the file will be re-opened and the investigation summary will be amended as appropriate.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, while beginning to suck the blood during a laparoscopic vats wedge resection, there was leak from balloon then air leak.They changed a new one on table to resolve the issue in order to complete the case.There was no patient injury.

Brand Name
SURGIWAND II
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
MDR Report Key7324508
Report Number2647580-2018-01262
Device Sequence Number10792884
Product Code GEI
UDI-Device Identifier20884523000884
UDI-Public20884523000884
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K961771
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Model Number178083
Device Catalogue Number178083
Device Lot NumberP6H0150X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/27/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2018
Initial Report FDA Received Date03/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1